Two National Health Service (NHS) workers experienced “anaphylactoid reaction” after being injected by the Pfizer/BioNTech COVID-19 vaccine.
By Nikita John | December 10, 2020
The British Medicine’s Regulator issued a warning for people with a “significant” history of allergic reactions to medication and food to not opt for the Pfizer/BioNTech vaccine. This warnings comes a day after two health service works experienced an allergic reaction shortly after being injected with the vaccine. They are now reported to be recovering well.
WHAT IS AN ANAPHYLACTOID REACTION?
The symptoms of such a reaction include a skin rash, nausea, vomiting and in an extreme situation difficulty in breathing and shock. For more information on causes, symptoms and treatment visit https://acaai.org/allergies/anaphylaxis
“As is common with new vaccines, the MHRA have advised on a precautionary basis that people with a significant history of allergic reactions do not receive this vaccination after two people with a history of significant allergic reactions responded adversely,” said Professor Stephen Powis, medical director for the NHS in England.
In a statement to the press, Pfizer UK said it has been advised by the MHRA (Medicines and Healthcare products Regulatory Agency) of two yellow card reports which may be associated to the allergic reaction caused by the vaccine. The head of the MHRA, Dr June Raine said that “real time vigilance” will be conducted throughout the vaccine rollout process.
However, experts have stated that such allergic reactions are to be expected in rare cases with any vaccine, including the annual flu vaccine.
Nearly 70 hospital hubs across the UK have now taken delivery of 800,000 doses, and another delivery of more than 1 million is expected to be shipped from Belgium by next week to allow the community programme to get under way.